Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cardiac problem because of Hiv
Apr 19, 2011

Dear Doc, My cousin has hiv since past 11years. As of the past month she was breathless and hence a cordiogram , Eco cardio, & MRI of the heart was done. The findings were that , "her LV EF is 18%, with markedly elevated end-systolic & end- diastolic volumes.All LV segments show moderate to severe hypokinesia, with extensive abnormal areas of myacordial & epicardial delayed hyperenhancement. The Findings are charastic of an inflammatory/infiltrative cardiomyopathy & may represant the sequelae of a prior Viral Myocarditis as well." She has since been taking med for, Blood thinners, Lasix, Cardiovas, & Ramistar

Her CD3 is 69% , absolute CD3 is1148 cumm, CD4% 27.4% Absolute CD4 is 456 cumm, CD8 % is 35.5% Absolute is 591. Copies are 613 RNA/MM.

My question is, is her cardiac problem because of Hiv, & is this cardiac problem reversable after taking Hiv medications .

Fipta

Response from Dr. Henry

HIV infection may have somewhat contributed to the cardiac condition but many other factors likely are involved (genetics, blood pressure, smoking, diabetes, other medical conditions) so often benefit to starting HIV Meds would be modest from heart standpoint= need to manage/address other contributing factors as well. KH



Previous
Recently infected - on meds and new diet
Next
Confusion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement